MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Codes Out-Of-Box Failure (2311); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the sterile product pouches were ripped near the proximal end.Conclusions: evaluation of the returned devices confirmed that the proximal ends of the sterile product pouches were ripped open and the sterile barriers were breached.This type of damage typically occurs if devices are not properly stored after received by the hospital.If the sterile product pouch comes in contact with a sharp object, damage such as this may occur.Penumbra catheters and packaging are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01824.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the packaging of two benchmark 6f 071 delivery catheters (benchmark dc's) were torn at the top, which broke the sterile barrier.The torn packaging of the two benchmark dc's were found prior to use and therefore, the benchmark dc's were not used for the procedure.The procedure was completed using a neuron max 6f 088 long sheath (neuron max).

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6178386
Report Number3005168196-2016-01825
Device Sequence Number426546
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2018
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF65976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1